MAUDE Adverse Event Report: COVIDIEN FOLY CATH 100 SLCON 3CC 8FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)

COVIDIEN FOLY CATH 100 SLCON 3CC 8FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Model Number 8887603085
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the foley catheter balloon would not deflate while inside of patient.An emergency call to a physician was made for assistance to deflate the device.Additional information was provided on (b)(6) 2021 stating that the foley did not deflate when the rn circulator attempted to deflate it.Another rn tried to deflate it but was not successful either.The surgeon attempted to help deflate it and was not able to deflate it as well.The surgeon reached out to a urologist from huntington memorial hospital to consult about the foley balloon unable to be deflated.The urologist stated that the balloon needs to be popped with a needle.The surgeon cut the foley and the balloon and was able to remove it.The surgery was cancelled after the incident and was rescheduled.The issue did not prolong the patient's hospital stay.The patient was discharged home.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.One used sample was received for evaluation.Visual evaluation was performed, but functional evaluation could not be performed because the tip of the catheter was cut off from the device making the sample inadequate to be evaluated.The reported issue could not be confirmed.Based on the available information, the root cause and corrective actions could not be identified at this time.This complaint will be used for tracking and trending purposes.

Brand Name
FOLY CATH 100 SLCON 3CC 8FR
Common Device Name
TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key12441192
Report Number1282497-2021-10597
Device Sequence Number11675407
Product Code FCM
UDI-Device Identifier10884521016606
UDI-Public10884521016606
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8887603085
Device Catalogue Number8887603085
Device Lot Number2005915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/15/2021
Patient Sequence Number1
Patient Age9 YR
Patient Weight35